Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Kansas City, MO

April 4, 2010Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 4, 2010, 5:57 PM CDT for Carroll County, Chariton County, Saline County, Missouri. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2010, 5:57 PM CDT (22:57 UTC)
Expired
Apr 4, 2010, 6:30 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 6:00 PM CDTHAIL 2.5Bogard, MOTENNIS BALL SIZED HAIL COVERING THE GROUND.
Apr 4, 6:08 PM CDTHAIL 0.75Bosworth, MO
Apr 4, 6:09 PM CDTHAIL 12 N Carrollton, MO
Apr 4, 6:10 PM CDTHAIL 2.253 Wsw Bogard, MO
Apr 4, 6:22 PM CDTTSTM WND DMG6 Sw Bogard, MOBROKEN POWER POLE REPORTED ON HWY D NEAR HWY E
Apr 4, 6:30 PM CDTHAIL 1Brunswick, MOQUARTER SIZED HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:34 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS53 KEAX 042257
SVREAX
MOC033-041-195-042330-
/O.NEW.KEAX.SV.W.0013.100404T2257Z-100404T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT SUN APR 4 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTH CENTRAL SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING  HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF CARROLLTON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...BOSWORTH...HALE...BRUNSWICK...BOGARD...TINA...
  WAKENDA...MIAMI...DE WITT...TRIPLETT AND MENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3929 9301 3934 9370 3959 9370 3963 9308
TIME...MOT...LOC 2256Z 263DEG 39KT 3941 9359
WIND...HAIL 60MPH 1.75IN

$$

CDB
2 follow-up statements
252 
WWUS53 KEAX 042310
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 PM CDT SUN APR 4 2010

MOC033-041-195-042330-
/O.CON.KEAX.SV.W.0013.000000T0000Z-100404T2330Z/
SALINE MO-CARROLL MO-CHARITON MO-
610 PM CDT SUN APR 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHARITON...CARROLL AND NORTH CENTRAL SALINE COUNTIES UNTIL 630 PM
CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR CARROLLTON...MOVING EAST AT 45 MPH.

IN ADDITION...TENNIS BALL SIZE HAIL WAS REPORTED IN BOGARD WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  BOSWORTH...HALE...BRUNSWICK...MIAMI...DE WITT...TRIPLETT AND
  MENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING TENNIS BALL SIZE. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3929 9301 3934 9370 3959 9370 3963 9308
TIME...MOT...LOC 2309Z 263DEG 39KT 3942 9340
WIND...HAIL 60MPH 2.50IN

$$

CDB
875 
WWUS53 KEAX 042325
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SUN APR 4 2010

MOC033-041-195-042330-
/O.CON.KEAX.SV.W.0013.000000T0000Z-100404T2330Z/
SALINE MO-CARROLL MO-CHARITON MO-
625 PM CDT SUN APR 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHARITON...EASTERN CARROLL AND NORTH CENTRAL SALINE COUNTIES UNTIL
630 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BOSWORTH...OR 13 MILES EAST OF CARROLLTON...MOVING EAST
AT 45 MPH.

IN ADDITION...TELEPHONE POLES WERE SNAPPED APPROXIMATELY 6 MILES 
SOUTHWEST OF BOGARD WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BRUNSWICK...TRIPLETT AND MENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR TENNIS BALL SIZE HAIL AND DAMAGING WINDS IF 
YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3929 9301 3933 9359 3960 9358 3963 9308
TIME...MOT...LOC 2323Z 265DEG 39KT 3941 9320
WIND...HAIL 60MPH 1.75IN

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:50 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 4, 1:50 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT SUN APR 4 2010

...MESOSCALE CONVECTIVE DISCUSSION...

LATEST SURFACE ANALYSIS SHOWED MOISTURE SURGING NORTHWARD INTO
OKLAHOMA AND SOUTHERN KANSAS WITH SURFACE DEWPOINTS RISING AROUND 20
DEGREES FROM VERY EARLY THIS MORNING. IT APPEARS THAT SOUTHERN
PORTIONS OF THE FORECAST AREA WILL HAVE AT LEAST AN UPPER 50 TO
AROUND 60 DEGREE DEWPOINT AIRMASS TO WORK WITH. THIS SHOULD YIELD
SURFACE BASED CAPE OF 1000 TO 1500 J/KG. THE BOUNDARY IS EXPECTED TO
DRAPED ROUGHLY ACROSS THE SOUTH SIDE OF THE METRO TO NEAR THE
MACON/KIRKSVILLE AREA BY THIS AFTERNOON WITH THE UPPER WAVE
PROVIDING MODEST COOLING ALOFT. CONVERGENCE ALONG THE BOUNDARY AND
COOLING ALOFT ARE EXPECTED TO BE ENOUGH TO AID IN RAPID THUNDERSTORM
DEVELOPMENT BY THE LATE AFTERNOON/EARLY EVENING TIME FRAME.

SHEAR...MAINLY FROM A SPEED COMPONENT...REMAINS IMPRESSIVE IN THE
0-3KM LAYER BUT DIMINISHES SOME IN THE 3-6KM LAYER. OVERALL...0-6KM
SHEAR ON THE ORDER OF 50 TO 55 KTS IS EXPECTED BY THIS EVENING AND
WOULD BE SUPPORTIVE OF SEVERE THUNDERSTORMS. INITIALLY STORMS WILL
LIKELY DEVELOP AS SUPERCELLS ALONG AND JUST AHEAD OF THE BOUNDARY
BEFORE A TRANSITION TO LINEAR/BOWING SEGMENTS OCCURS. THE BIGGEST
THREAT INITIALLY WILL BE FROM LARGE HAIL AS STEEP HAIL GROWTH LAPSE
RATES ARE EXPECTED.

WHILE THE TORNADO THREAT LOOKS FAIRLY LIMITED IT CAN NOT BE RULED
OUT...PARTICULARLY IN THE EARLY STAGES OF THE ACTIVITY. HOWEVER THE
CHANCES WILL BE LIMITED BY THE VEERED SURFACE FLOW. IF THE SURFACE
LOW DEEPENS...WHICH IT IS NOT EXPECTED TO AT THIS TIME WITH THE
UPPER WAVE TO THE NORTH...OR THERE IS SOME SMALL SCALE FEATURE THAT
BACKS THE WINDS THIS WOULD INCREASE THE TORNADO CHANCES.

BY THIS EVENING WINDS ALOFT WILL BECOME NEARLY UNIDIRECTIONAL AS
700MB WINDS VEER AND COME INTO LINE WITH 500MB WINDS. THIS SHOULD
SUPPORT A TRANSITION TO MORE OF A LINEAR/BOWING CONVECTIVE MODE WITH
DAMAGING WINDS BECOMING THE MAIN THREAT. THUNDERSTORM ACTIVITY
SHOULD THEN ACCELERATE INTO CENTRAL MISSOURI AND WITH THE UPPER WAVE
PROVIDING A PUSH TO THE COLD FRONT CONVECTION IS EXPECTED TO BE OUT
OF THE FORECAST AREA AROUND 00Z OR SOON AFTER.

CDB

&&

.DISCUSSION...

/340 AM CDT SUN APR 4 2010/
PRIMARY FORECAST CHALLENGE REMAINS THE POSSIBILITY FOR MULTIPLE
CONVECTIVE EVENTS OVER THE NEXT SEVERAL DAYS...AND POTENTIAL FOR
ATTENDANT SEVERE WEATHER. SUBTLE WAVE SEEN ON EARLY MORNING WV
IMAGERY OVER CNTRL COLORADO WILL LIFT THROUGH CNTRL IOWA BY LATE
THIS AFTERNOON...WHILE A WEAK FRONTAL WAVE EMANATING FROM THE
OKLAHOMA PANHANDLE TRAVERSES A WEAK FRONTAL BOUNDARY INTO WRN
MISSOURI...ENHANCING BOUNDARY LAYER CONVERGENCE. BIGGEST UNCERTAINTY
LIES WITH SPEED AND MAGNITUDE OF MOISTURE RETURN OVER THE NEXT 12-18
HOURS...AS DEEP QUALITY MOISTURE HAS BEEN RELEGATED TO THE TEXAS
GULF COAST. HOWEVER...IR AND 11-3.9 MICRON SATELLITE IMAGERY SHOWS
THIS MOISTURE FIELD RAPIDLY SURGING NORTH...AIDED BY AN INCREASING
LLJ FOCUSED THROUGH THE SRN AND CNTRL PLAINS. MODELS HAVE BEEN
INSISTENT ON BRING THIS HIGHER THETA-E AIRMASS INTO THE FORECAST
AREA BY LATE AFTERNOON...AND INDEED A SIMPLE SPEED/DISTANCE TOOL
PROGS THIS AIRMASS INTO WRN MISSOURI RIGHT AROUND 23Z-00Z. RECENT
MODEL TRENDS HAVE BEEN TOWARDS SLIGHTLY LESS ROBUST MOISTURE IN THE
LOWEST ATMOSPHERIC KILOMETER...HOWEVER FEEL A SOLID 10-11 G/KG WILL
BE ATTAINABLE WITHIN THE WARM SECTOR BY 00Z.

BY LATE AFTERNOON...THIS MOISTURE SURGE WILL BE COINCIDENT WITH A
WEAKLY CAPPED ATMOSPHERE AND INCREASING UVV FROM THE AFOREMENTIONED
WAVE PASSING JUST TO THE NORTH. ALL OPERATIONAL MODELS INDICATE
CONVECTIVE INITIATION BY VERY LATE AFTERNOON INTO EARLY
EVENING...WITH EXCELLENT AGREEMENT FROM HIGHER RESOLUTION 4KM
WRF-NMM AND WRF-ARW. BEST ESTIMATE AMONG VARIOUS MODELS SHOW
INITIATION SOMEWHERE ALONG A KANSAS CITY-KIRKSVILLE LINE WHERE LOW
LEVEL CONVERGENCE SHOULD BECOME SUFFICIENT TO RELEASE GROWING
INSTABILITY (CONSENSUS MLCAPES ON THE ORDER OF 1000 J/KG). DEEP
LAYER BULK SHEAR (0-6KM VALUES OF 50-60KT) WILL EASILY BE SUPPORTIVE
FOR SUPERCELLULAR STRUCTURE...AND EVEN QUITE IMPRESSIVE LOWER LEVEL
SHEAR PARAMETERS WITHIN THE REGION OF CONVECTIVE INITIATION (0-3 KM
SHEAR: 30-40KT AND 0-1KM SHEAR: 20-30KT). A GOOD PORTION OF THE
INSTABILITY WILL RESIDE IN THE FAVORABLE -10C TO -30C HAIL GROWTH
REGION...WITH ANY ROTATING UPDRAFT ENHANCING THE LARGE HAIL
POTENTIAL. AM SOMEWHAT CONCERNED ABOUT A BRIEF WINDOW UPON INITIAL
CONVECTIVE GROWTH FOR A POSSIBLE TORNADO...GIVEN THE ADEQUATE 0-1 KM
SHEAR AS WELL AS INCREASING 0-3KM HELICITY APPROACHING 300 M2/S2
SOUTH OF THE BOUNDARY. STORM MOTION SHOULD BE AROUND 280 DEG AT 35
KT...THOUGH ANY DEVIANT RIGHT MOVEMENT BY JUST 10-20 DEGREES WILL
SIGNIFICANTLY INCREASE SRH VALUES (AND PARTICULARLY SO IN THE
CRITICAL 0-0.5KM  AND 0-1KM LAYER). EVENTUAL STORM MODE SHOULD
RAPIDLY TRANSITION INTO A LINEAR AND BOW SEGMENT STRUCTURE AS THE
PASSAGE OF THE FRONTAL WAVE INDUCES SUBSIDENCE AND A SOUTHWARD
THRUST TO THE SYNOPTIC SCALE FRONT...FORCING CONVERGENCE PAST THE
CONVECTIVE ELEMENTS AND LARGELY UNDERCUTTING THE UPDRAFT
COLUMNS...AS WELL AS LOSING INCREASED INSTABILITY FROM DAYTIME
HEATING. THIS PROCESS SHOULD PUSH THUNDERSTORMS SOUTH OF THE
FORECAST AREA BY MIDNIGHT.

AS THIS CONVECTIVE SYSTEM EVOLVES INTO SRN MISSOURI
OVERNIGHT...FURTHER TO THE SOUTHWEST...RENEWED DEVELOPMENT OF A LLJ
WILL FOCUS ADVECTION OF AN EVEN HIGHER THETA-E AIRMASS NORTH INTO
THE WRN PARTS OF THE STALLED FRONTAL BOUNDARY ACROSS SWRN/SOUTH
CNTRL KANSAS. FORECAST 304K-308K ISENTROPIC SURFACES STILL SHOW A
GOOD SATURATED UPGLIDE COMPONENT WITHIN A REGION OF ELEVATED
1000-1500 J/KG MUCAPE (THOUGH NOT QUITE TO THE EXTENT DISPLAYED IN
PREVIOUS MODEL RUNS)...AND FEEL THIS FORCING MECHANISM IS SOMEHOW
BEING LOST IN THE NAM-WRF...AND ONLY SLIGHTLY CAPTURED BY THE GFS
(ECMWF IS FAR MORE AGGRESSIVE WITH THIS SECONDARY CONVECTIVE AREA).
THIS ENTIRE CONVECTIVELY FAVORABLE AREA SHOULD LIFT NORTHEAST INTO
ERN KANSAS AND FAR WRN MISSOURI MONDAY MORNING ON THE NOSE OF A FAR
MORE STOUT EML ADVECTING NORTHEAST. CERTAINLY...IF THIS SCENARIO
WERE TO COME TO FRUITION...ELEVATED HAIL PRODUCING STORMS WOULD BE
MOST LIKELY...WITH SOME THREAT FOR DAMAGING WINDS SHOULD HIGHER
MOMENTUM AIR BE TRANSLATED TO THE SURFACE. WITH STILL A GOOD DEAL OF
UNCERTAINTY FROM VARIOUS MODEL SOLUTIONS...HAVE ONLY KEPT A CHANCE
POP MENTION FOR THE TIME BEING.

MONDAY COULD PROVE TO BE AN ALL OR NOTHING PROPOSITION...HIGHLY
DEPENDENT UPON ANY MESOSCALE BOUNDARIES LEFT BY NOCTURNAL OR MORNING
CONVECTION WHICH COULD POTENTIALLY ACT TO PARTIALLY RETARD
SIGNIFICANT CAPPING FROM THE STRONG EML ADVECTION OFF THE HIGH
PLATEAU...AS WELL AS PROVIDE FOCUS AND CONVERGENCE FOR ADDITIONAL
EXPLOSIVE CONVECTIVE DEVELOPMENT. BY THIS TIME...HIGH QUALITY 13-14
G/KG DEEP MOISTURE SHOULD RESIDE THROUGHOUT THE WARM SECTOR...SUCH
THAT MLCAPES AROUND 2500 J/KG WILL BE COMMON. NOT ONLY WOULD ANY
MESOSCALE BOUNDARY PROVIDE THE FOCUS FOR CONVECTION...BUT ALSO
ENHANCE BOUNDARY LAYER VORTICITY GENERATION CAPABLE OF BEING
STRETCHED INTO UPDRAFT COLUMNS. SHEAR PARAMETERS THROUGHOUT THE CWA
ARE FORECAST TO BE MORE THAN ADEQUATE FOR ROTATING SUPERCELLS...WITH
QUITE OMINOUS HODOGRAPH STRUCTURE. PROBLEM IS THE ASSUMPTION OF
MESOSCALE BOUNDARIES THIS FAR IN ADVANCE...WHERE NAM BUFR SOUNDINGS
FORECAST A VIRTUALLY UNCAPPED HIGHLY UNSTABLE ATMOSPHERE...WHILE GFS
BUFR SOUNDINGS INDICATE A VIRTUALLY UNBREAKABLE EML. WITH ALL THESE
UNCERTAINTIES...KEPT POP MENTION VERY LOW...HOWEVER UNDERSTANDING
THE SERIOUS POTENTIAL SHOULD INSTABILITY BE RELEASED IN THIS
ENVIRONMENT.

WILL CONTINUE TO ADVERTISE THE BOUNDARY LIFTING NORTH TO THE I-80
CORRIDOR MONDAY EVENING...SHIFTING THE CONVECTIVE THREAT INTO
IOWA...AND BRINGING A BRIEF RESPITE TO THE FORECAST AREA. THIS WILL
BE SHORT LIVED AS THE PRIMARY TROUGH PROPAGATES INTO THE CNTRL
PLAINS TUESDAY AFTERNOON. MODELS STILL ARE EXHIBITING FAIRLY LARGE
TIMING DIFFERENCES...WITH THE OPERATIONAL GFS ON THE FAST SIDE OF
THE GUIDANCE ENVELOPE...AND THE ECMWF MUCH SLOWER. THIS WILL
OBVIOUSLY HAVE SIGNIFICANT RAMIFICATION ON THE CONVECTIVE AND SEVERE
POTENTIAL DURING THE PEAK HEATING HOURS...WITH THE FASTER MODELS
PUSHING THE BEST CONVERGENCE AND FORCING SOUTH OF THE CWA BY TUESDAY
AFTERNOON...WHILE THE SLOWER GUIDANCE KEEPS THE BULK OF THE CWA IN
THE THETA-E RIDGE AND HIGHER CONVECTIVE INSTABILITY. WITH THE TROUGH
OBTAINING MORE OF A POSITIVE TILT BY TUESDAY NIGHT...FEEL A RAPID
COLD FRONTAL PASSAGE WILL OCCUR...BRINGING AN END TO THE BULK OF THE
PRECIPITATION. 00Z GFS BECOMES SO CONVECTIVELY CONTAMINATED BY
WEDNESDAY MORNING THAT IT BECOMES ALMOST USELESS...AND FOLLOWED THE
GENERAL IDEA OF THE ECMWF FROM THIS POINT FORWARD. MADE LITTLE
CHANGE TO GRIDS FOR WEDNESDAY AND BEYOND OTHER THAN TO NUDGE
TEMPERATURES SLIGHTLY LOWER BASED ON FORECAST THICKNESSES AND
PATTERN RECOGNITION.

21

&&

.AVIATION...

FOR THE 18Z TAFS...THE THREAT OF CONVECTION IS THE MAIN CONCERN FOR THE
KC TERMINALS LATE THIS AFTN AND EARLY THIS EVENING. A FRONTAL
BOUNDARY WAS LOCATED NR KSTJ...MVG LITTLE DURING THE PAST FEW HOURS.
A SFC WAVE HAS FORMED ALONG THE BOUNDARY JUST NW OF WICHITA KS WITH
THE SFC WAVE TO LIFT RAPIDLY NE TO KC BY 23Z. THE KC TERMINALS WILL
BE ON THE XTRM NRN PERIPHERY OF THE DEEP MOIST AXIS WHICH PLACES SOME
DOUBT ON WHETHER THE CONVECTION WILL BE AS FAR NORTH AS THE KC
TERMINALS. AT THE CURRENT TIME...WILL MAINTAIN A LOW PROBABILITY
UNTIL THE SITUATION BECOMES MORE CLEAR. REGARDLESS...THE BOUNDARY
WILL MOVE THROUGH ALL TERMINALS BY 00Z WITH VFR CONDITIONS EXPECTED
THE REMAINDER OF THE NIGHT. THE FRONT WILL MOVE RAPIDLY NORTH ON
MONDAY WITH A ROBUST LOW LEVEL MOIST RETURN. HOWEVER...IT APPEARS THE
CHCS OF CONVECTION DURING THE AM HOURS ON MONDAY IS LOW AS A MID LVL
CAP DEVELOPS. OTHERWISE...A STRATOCU DECK WILL FORM MONDAY MORNING AS
THE MOISTURE RETURNS. THERE IS SOME CHC THAT THE DECK MAY BE BETWEEN
2-3KFT DURING THE AM HOURS...BETWEEN 14Z-18Z.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 4, 4:55 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
455 PM CDT SUN APR 4 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-052200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
455 PM CDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT HAS SHIFTED INTO EXTREME EASTERN KANSAS INTO
NORTHWESTERN MISSOURI...FROM LAWRENCE TO ST JOSEPH TO BETHANY.
SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT FROM THE
KANSAS CITY AREA NORTHEAST TO KIRKSVILLE. THE STORMS WILL SPREAD EAST
SOUTHEAST TO A PAOLA TO MARSHALL TO MACON LINE AFTER 7 PM...THEN TO A
BUTLER TO CLINTON TO BOONVILLE LINE AFTER 9 PM. THE STORMS ARE
EXPECTED TO EXIT THE OUTLOOK AREA AFTER 11 PM.

SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE GIVEN
THE STRENGTH OF THE SHEAR PROFILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SECONDARY COMPLEX OF THUNDERSTORMS MAY FORM IN SOUTHERN KANSAS
EARLY MONDAY MORNING...MOVING NORTH DURING THE DAYLIGHT HOURS. THERE
STILL REMAINS QUITE A BIT OF UNCERTAINTY DUE TO SIGNIFICANT WARMING
OF AIR ALOFT BUT SHOULD THE STORMS FORM AND MOVE TOWARDS THE FAR
NORTHERN PARTS OF THE OUTLOOK AREA MONDAY AFTERNOON...SIGNIFICANT
SEVERE WEATHER WOULD BECOME LIKELY.

A STRONG COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA LATE ON
TUESDAY. THIS FRONT COULD HELP INITIATE ADDITIONAL
THUNDERSTORMS...PARTICULARLY DURING THE LATE AFTERNOON AND NIGHTTIME
HOURS. ANY THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING...SOUTHEAST OF A LINE FROM
KANSAS CITY TO GALLATIN TO PRINCETON.

DB

In the hours before

Local storm report, Apr 4, 5:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             1 NW KNOXVILLE          39.46N 94.03W
04/04/2010  E1.75 INCH       RAY                MO   TRAINED SPOTTER

            GOLFBALL SIZE HAIL COVERING THE GROUND

&&

ACH
Local storm report, Apr 4, 5:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             EXCELSIOR SPRINGS       39.35N 94.23W
04/04/2010  M0.88 INCH       CLAY               MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Apr 4, 5:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             5 NE KNOXVILLE          39.50N 93.95W
04/04/2010  E1.00 INCH       RAY                MO   TRAINED SPOTTER

&&

ACH
Local storm report, Apr 4, 5:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             KNOXVILLE               39.45N 94.02W
04/04/2010  E0.75 INCH       RAY                MO   LAW ENFORCEMENT

&&

ABAILEY
Local storm report, Apr 4, 5:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             BROOKFIELD              39.79N 93.08W
04/04/2010  M0.75 INCH       LINN               MO   CO-OP OBSERVER

&&

GAMIS
Special weather statement, Apr 4, 5:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT SUN APR 4 2010

MOZ016-017-024-025-042330-
ADAIR-LINN-MACON-SULLIVAN-
553 PM CDT SUN APR 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR LINN...NORTHWESTERN MACON...
SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES UNTIL 630 PM
CDT...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN ADAIR...LINN...MACON AND SULLIVAN COUNTIES...INCLUDING THE
CITIES OF BROOKFIELD...MARCELINE AND BUCKLIN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3979 9248 3970 9286 3971 9335 3982 9337
      3995 9337 4018 9276

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:00 PM CDTSpecial Weather StatementEAXPlatte30 min
Apr 4, 4:27 PM CDTSpecial Weather StatementEAXClinton33 min
Apr 4, 4:30 PM CDTSpecial Weather StatementEAXPlatte30 min
Apr 4, 4:35 PM CDTSpecial Weather StatementEAXClay25 min
Apr 4, 4:53 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray37 min
Apr 4, 4:57 PM CDTSpecial Weather StatementEAXSchuyler33 min
Apr 4, 5:25 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray35 min
Apr 4, 5:53 PM CDTSpecial Weather StatementEAXLinn, Macon37 min
Apr 4, 6:30 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Macon, Randolph, Saline30 min
Apr 4, 6:42 PM CDTSpecial Weather StatementEAXMacon33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.